Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2015, 4:56 PM CDT for 4 counties in Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2015, 4:56 PM CDT (21:56 UTC)
- Expired
- May 30, 2015, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3293 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS54 KOHX 302156
SVROHX
TNC021-043-125-147-302230-
/O.NEW.KOHX.SV.W.0060.150530T2156Z-150530T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
EASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 454 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF WHITE BLUFF TO BURNS...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE BLUFF AROUND 505 PM CDT.
KINGSTON SPRINGS AROUND 510 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CHEATHAM DAM AND ADAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3612 8707 3605 8717 3605 8718 3603 8719
3596 8729 3597 8737 3626 8736 3665 8705
TIME...MOT...LOC 2156Z 214DEG 39KT 3626 8729 3607 8730
HAIL...1.00IN
WIND...60MPH
$$
ROSE2 follow-up statements
677
WWUS54 KOHX 302215
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT SAT MAY 30 2015
TNC021-043-125-147-302230-
/O.CON.KOHX.SV.W.0060.000000T0000Z-150530T2230Z/
ROBERTSON TN-DICKSON TN-CHEATHAM TN-MONTGOMERY TN-
515 PM CDT SAT MAY 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MONTGOMERY...WESTERN CHEATHAM...EASTERN DICKSON AND WESTERN ROBERTSON
COUNTIES UNTIL 530 PM CDT...
AT 513 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF ASHLAND CITY TO 7 MILES
SOUTHWEST OF ASHLAND CITY...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
MONTGOMERY...EASTERN DICKSON...WESTERN CHEATHAM AND WESTERN ROBERTSON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ADAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3612 8707 3605 8718 3601 8722 3642 8723
3665 8706
TIME...MOT...LOC 2215Z 214DEG 39KT 3643 8715 3624 8716
HAIL...1.00IN
WIND...60MPH
$$
ROSE511
WWUS54 KOHX 302221
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
521 PM CDT SAT MAY 30 2015
TNC021-043-125-147-302231-
/O.EXP.KOHX.SV.W.0060.000000T0000Z-150530T2230Z/
ROBERTSON TN-DICKSON TN-CHEATHAM TN-MONTGOMERY TN-
521 PM CDT SAT MAY 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY...
WESTERN CHEATHAM...EASTERN DICKSON AND WESTERN ROBERTSON COUNTIES
WILL EXPIRE AT 530 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3612 8707 3605 8718 3601 8722 3642 8723
3665 8706
TIME...MOT...LOC 2221Z 214DEG 39KT 3648 8710 3629 8711
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:21 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 30, 3:21 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT SAT MAY 30 2015 .DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE PLAGUED MUCH OF MIDDLE TENNESSEE TODAY AND WILL CONTINUE TO DO SO THROUGH THIS EVENING AND INTO MUCH OF NEXT WEEK. HOWEVER FOR TONIGHT...FIRST ROUND OF STORMS HAVE WEAKENED SIGNIFICANTLY AS THEY HAVE PROGRESSED EAST. THE SECOND ROUND OF STORMS WILL BE SOMETHING TO KEEP AN EYE ON AS THEY PUSH EAST OF THE TENNESSEE RIVER HERE WITHIN THE NEXT HOUR. GUSTY WINDS WILL BE THE MAIN THREAT FOR THIS EVENING ALONG WITH BRIEF HEAVY RAINFALL. THINK MUCH OF THE CONVECTION WILL DIE OFF SHORTLY AFTER SUNSET GIVING WAY TO A WARM AND MUGGY NIGHT ACROSS MIDDLE TENNESSEE WITH LOWS GENERALLY FALLING INTO THE MID 60S. SAME STORY DIFFERENT DAY ON SUNDAY WITH THE FOCUS FOR CONVECTION BEING CENTERED OVER MUCH OF THE FORECAST AREA...ESPECIALLY ACROSS AREAS EAST OF INTERSTATE 65. PREVIOUSLY...SHORT RANGE MODELS WERE ADVERTISING SOME MUCH DRIER AIR WORKING IN FROM THE WEST FOR SUNDAY...BUT WITH THE UPPER LOW/DISTURBANCE ESSENTIALLY CUTTING OFF FROM THE MAIN UPPER TROUGH...THINK IT WILL BE VERY DIFFICULT TO GET RID OF THIS UPPER LEVEL FEATURE ANY TIME SOON. AS A RESULT...CHANCES FOR SHOWERS AND THUNDERSTORMS WERE KEPT IN THE FORECAST FOR MUCH OF SUNDAY AND THE BEGINNING OF THE WORK WEEK WITH THE BEST CHANCES ACROSS THE FAR EAST. HIGHS IN THE LOW 80S AND LOWS IN THE MID 60S CAN BE EXPECTED. WEDNESDAY THROUGH FRIDAY...CLOSED UPPER LOW LOSES SOME OF ITS PUNCH SO A PATTERN OF DIURNALLY DRIVEN CONVECTION IS EXPECTED FOR MIDDLE TENNESSEE DURING THIS TIME FRAME. HIGHS IN THE 80S AND LOWS IN THE 60S LOOK REASONABLE. BY NEXT WEEKEND...THE CLOSED LOW/DISTURBANCE FINALLY KICKS EAST ALLOWING A LITTLE BIT OF DRYING TO OCCUR BEFORE NORTHWEST FLOW BRINGS IN THE NEXT CHANCES FOR STORMS BY SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 82 63 81 / 60 50 40 20 CLARKSVILLE 64 74 58 76 / 50 20 20 10 CROSSVILLE 65 79 62 77 / 50 70 50 50 COLUMBIA 65 81 62 81 / 60 60 40 30 LAWRENCEBURG 65 80 62 80 / 60 70 40 30 WAVERLY 65 77 60 78 / 50 40 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && HURLEY
Hazardous weather outlook, May 30, 4:07 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 407 PM CDT SAT MAY 30 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-312115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 407 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH GUSTY TO DAMAGING WINDS...AND BRIEF VERY HEAVY RAIN BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SUNDAY WITH POTENTIALLY STRONG TO DAMAGING WINDS...ESPECIALLY EAST AND SOUTH OF NASHVILLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO REPORT SEVERE WEATHER. HURLEY
In the hours before
Special weather statement, May 30, 11:58 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT MAY 30 2015
TNZ059-301730-
WILLIAMSON-
1158 AM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...
AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN AND BRENTWOOD.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3604 8684 3603 8678 3601 8674 3601 8672
3598 8667 3597 8664 3579 8678 3586 8693
3605 8685
ALSpecial weather statement, May 30, 12:26 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT SAT MAY 30 2015
TNZ027-301800-
DAVIDSON-
1226 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...
AT 1221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...OAK HILL...BERRY HILL...
NASHVILLE...PERCY PRIEST LAKE...HERMITAGE...MADISON AND OLD HICKORY.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAIN WILL ACCOMPANY THIS STORM AS WELL.
LAT...LON 3632 8667 3629 8664 3626 8664 3624 8659
3614 8656 3614 8652 3611 8653 3598 8667
3600 8670 3601 8674 3608 8686 3632 8670
ALSpecial weather statement, May 30, 3:43 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT MAY 30 2015
TNZ024-056-057-302115-
HICKMAN-HUMPHREYS-PERRY-
343 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...HUMPHREYS AND PERRY
COUNTIES...
AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK...
LINDEN AND LOBELVILLE.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM.
LAT...LON 3566 8802 3571 8804 3574 8802 3576 8799
3583 8798 3586 8795 3593 8793 3594 8795
3597 8793 3583 8758 3553 8788 3562 8804
ALSpecial weather statement, May 30, 4:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT MAY 30 2015
TNZ005-302145-
STEWART-
418 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...MOVING NORTHEAST AT 35
MPH.
SOME LOCATIONS IN THE PATH INCLUDE DOVER...INDIAN MOUND AND BIG ROCK.
WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3642 8760 3633 8779 3633 8785 3640 8795
3664 8774 3664 8764
ALSpecial weather statement, May 30, 4:42 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT SAT MAY 30 2015
TNZ026-027-059-302215-
CHEATHAM-DAVIDSON-WILLIAMSON-
442 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...
AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LEIPERS FORK...NATCHEZ TRACE AT
HIGHWAY 96...BELLEVUE...FOREST HILLS AND BELLE MEADE.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3606 8676 3578 8700 3580 8707 3586 8719
3617 8700
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:58 AM CDT | Special Weather Statement | OHX | Williamson | 32 min |
| May 30, 12:26 PM CDT | Special Weather Statement | OHX | Davidson | 34 min |
| May 30, 3:43 PM CDT | Special Weather Statement | OHX | Perry | 32 min |
| May 30, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 27 min |
| May 30, 4:18 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| May 30, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| May 30, 4:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| May 30, 5:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| May 30, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 19 min |
| May 30, 5:23 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 37 min |
| May 30, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 27 min |
| May 30, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.